Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 110, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 7, 1998, 7:00 AM EDT for Jefferson County, Madison County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1998, 7:00 AM EDT (11:00 UTC)
- Expired
- May 7, 1998, 8:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Jefferson County, FL, Madison County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 071100 RRA SVRTLH FLC065-079-071200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 AM EDT THU MAY 7 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JEFFERSON COUNTY IN NORTHERN FLORIDA MADISON COUNTY IN NORTHERN FLORIDA * UNTIL 800 AM EDT * AT 655 AM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF MONTICELLO MOVING EAST AT 25 MPH AND ANOTHER SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF MADISON MOVING EAST SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATHS OF THESE STORMS ARE... HOPEWELL BY 705 AM EDT ASHVILLE BY 705 AM EDT LOVETT BY 715 AM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:00 AM EDT, 3 hours earlier.
Area forecast discussion, May 7, 4:00 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EDT THU MAY 7 1998 00Z 6 HR ETA MODEL FIELDS VERIFIED SLIGHTLY BETTER THAN NGM WITH ETA PICKING UP ON CONVECTION THAT FIRED ACRS SE AL AND SW GA TONIGHT BOTH IN PRECIP AND VORTICITY FIELDS. SO WILL LEAN WITH ETA FOR THIS FORECAST...ALTHO PRETTY SIMILAR TO NGM. ETA TRACKS SFC LOW FROM ARK TO VA THRU PD. UPR LO IN IL AT 18Z WILL DROP INTO MID ATLC STATES AS VORT MAX SLIDES ACROSS N AL/N GA AND SC TONIGHT INTO FRI MORN. APRS MOST OF THE HEAVY WEATHER SHOULD STAY TO THE NORTH OF THE FA BUT COULD CLIP OUR NRN SW AND S CNTRL GA COUNTIES. FOR TDY...THINK 30 POPS IN ORDER ACRS N FL ZNS...MAY NEED HIER FOR OUR GA CWA...ESPEC BY TONIGHT. TONIGHT...CAN KEEP SLGT CHC POPS FL BIG BEND TO HIGH CHC POPS GA CWA. BEST ETA CAPES FROM CNTRL AL 2000+ AT 00Z THIS EVE TO CNTRL GA 2000+ AT 06Z TONIGHT. ETA HELICITIES HIGHEST CNTRL AL/GA THRU 06Z WITH ETA BEST LIS TRACKING JUST NORTH OF OUR FA BTWN 00Z AND 06Z TONIGHT. FRI...LOOKS LIKE THINGS WILL DRY OUT A BIT AND HEAT UP WITH GUID HI TEMPS IN THE LWR 90S...MAY AGAIN NEED 10 OR 20 POP FOR ISOLD AFTN TSTMS ESPEC ERN PORTIONS OF FA. OTHERWISE NGM/AVN GUID TEMPS CLOSE SO NO PROB THERE. VOLKMER
In the hours before
Local storm report, May 7, 5:50 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT THU MAY 07 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
410 AM BRIDGEBORO GA .75 INCH HAIL
05/07/98 WORTH DIME SIZED HAIL REPORT
RELAYED BY ALBANY TV STATION.
415 AM TICKNOR GA .75 INCH HAIL
05/07/98 WORTH DIME SIZE HAIL REPORT RELAYED
FROM COUNTY SHERIFFS OFFICE.
430 AM 3 N MOULTRIE GA .88 INCH HAIL
05/07/98 COLQUITT NICKEL SIZE HAIL REPORT FROMLocal storm report, May 7, 5:50 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT THU MAY 07 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
410 AM BRIDGEBORO GA .75 INCH HAIL
05/07/98 WORTH DIME SIZED HAIL REPORT
RELAYED BY ALBANY TV STATION.
415 AM TICKNOR GA .75 INCH HAIL
05/07/98 WORTH DIME SIZE HAIL REPORT RELAYED
FROM COUNTY SHERIFFS OFFICE.
430 AM 3 N MOULTRIE GA .88 INCH HAIL
05/07/98 COLQUITT NICKEL SIZE HAIL REPORT FROMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:08 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 52 min |
| May 7, 6:09 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 51 min |
| May 7, 8:04 AM EDT | Severe Thunderstorm Warning | TAE | Madison | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.